Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Vitamin B6 Safe Dosage

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by arx, Sep 26, 2014.

  1. arx

    arx Senior Member

    Messages:
    532
    Likes:
    153
    I just read that more than 100 mg of Pyridoxine (B6) per day could be dangerous. I also remember reading about some users facing issues with 40 mg per day - that seemed to have causing toxicity symptoms. Personally, B6 suits me better than P5P.

    1. In your experience, how much do you consider a safe dosage?

    2. Is the serum Vitamin B6 (Pyridoxine) worth getting done?
     
  2. halcyon

    halcyon Senior Member

    Messages:
    2,254
    Likes:
    5,276
    For me more than 10mg a day caused anxiety and greatly affected my sleep. It's definitely one you don't want to go overboard with. Too much can cause permanent neuropathy.
     
    cph13 and Jarod like this.
  3. sueami

    sueami Senior Member

    Messages:
    270
    Likes:
    231
    Front Range Colorado
    I was nervous about taking B6 as well. My functional medicine physician just recommended that I start taking it and zinc for pyroluria. I told him I'd been taking about 8 mg of P5P a day and he suggested I start at 25 mg and work my way up to 75 mg (and 30-60 mg of zinc.) He said 100 mg a day was the max that should be taken.

    Over the past week, I've worked up to about 34 mg without any noticeable negative effects.
     
  4. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,425
    Likes:
    1,020
    Me too have taken P5P up to 50mg. without any side effects.
    I had to go slow though, as initially it would cause some anxiety, but at the time I was ultra-sensitive to almost anything except for water, maybe :rolleyes:

    Cheers
     
  5. Jarod

    Jarod Senior Member

    Messages:
    784
    Likes:
    455
    planet earth
    The smallest amount gives me trouble. It may take a few weeks or so before it becomes a problem initially because it has to build up in your system.

    The side effects are pretty obvious for me. I start feeling really irritable and racey/spacey.

    Best analogy I can think of is kind of like trying to drive a car through a busy parking lot with the accelerator accidentally stuck wide open under the floor mat. Not very conducive to relaxation.

    There is a standard blood test that can be done for b6 levels, and it actually identified that my levels were out of range.
     
  6. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,425
    Likes:
    1,020
    I started doing better with B6 after restarting the methylation cycle a bit. Taken alone without the other Bs did not work vey well for me.
     
    Jarod likes this.
  7. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,436
    Likes:
    3,392
    arx likes this.
  8. arx

    arx Senior Member

    Messages:
    532
    Likes:
    153
    I started taking 40 mg/day of Pyridoxine three days ago. Event though my energy levels have been better after taking it, I did notice some tingling/paresthesia in my hands and legs. I thought I might be taking too much and these must be symptoms of high B6. Any of you faced tingling/paresthesia/burning sensations in feet/hands after taking B6?
     
    Last edited: Sep 27, 2014
    cph13 likes this.
  9. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,436
    Likes:
    3,392
    Those ARE symptoms of too much B6.
     
    Critterina likes this.
  10. Jarod

    Jarod Senior Member

    Messages:
    784
    Likes:
    455
    planet earth
    @arx Not sure about the nerve stuff.

    However, my energy was better at first.

    I think worsening sleep is a clue to too much B6. Also, the "wired but tired" feeling gets much worse, if you ever get that.
     
    Last edited: Sep 28, 2014
    arx likes this.
  11. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,436
    Likes:
    3,392
    I think these are effects of magnesium depletion due to excess B6.

    izzy
     
  12. Jarod

    Jarod Senior Member

    Messages:
    784
    Likes:
    455
    planet earth
    I take plenty of magnesium Glycinate. My favorite form of magnesium.

    I take all my b vitamins seperately. I can say without a doubt the "wired but tired" feeling getting worse is the dead giveaway of too much B6.

    I take zero B6 and zero P5P.

    I've had my B6 levels tested in blood. No doubt what so-ever about overdosing on B6..
     
    arx likes this.
  13. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,436
    Likes:
    3,392
    @Jarod I mention magnesium because I had the "wired but tired" symptom by taking B12 only. I only felt relief from that after starting magnesium. I don't get this symptom by taking my low dose B complex now.

    izzy
     
    Jarod likes this.
  14. cph13

    cph13 Senior Member

    Messages:
    179
    Likes:
    93
    USA
    I was taking Swanson HOMOSYSTEINE formula, I FORGOT that it has 50mg p-5-p. Than my 5-htp had 15 MG of p-5-p...my blood work came back twice 100++ way above normal limits. I had tingling in toes/feet and warmth at different times. Also anger, sleep issues back. Ignoring it, I kinda just uped the folate.

    THERE IS NO FOOL LIKE AN OLD FOOL.....,

    WARNING:
    NOT ALL WATER SOLUBLE VITAMINS Won't HURT YOU! !!!!!!!

    high b6/p5p is TOXIC and can do irreversible damage...so I've been told. My first day out in 2 weeks was sunday. I am feeling less angry, no funky feeling in my feet, my sleep has improved.

    I AM NOT IN A CRASH AS I THOUGHT. I am ready to rethink this whole vitamin/mineral protocol though. I am just frightened. DARNED If U DO; DARNED IF U DONT.
    MAY OUR HIGHER POWER GUIDE AND LEAD US.
     
    Jarod, arx, Valentijn and 1 other person like this.
  15. Critterina

    Critterina Senior Member

    Messages:
    1,200
    Likes:
    691
    Arizona, USA
    Amen, Sister! (at least your pic looks female)

    I would say good for you, if you found out you were doing something that could cause irreversible damage and you are now less angry! :angel: I might be more angry. :p

    It looks like you are seeing signs of reversal. HOORAY!
     
    arx and cph13 like this.
  16. arx

    arx Senior Member

    Messages:
    532
    Likes:
    153
  17. arx

    arx Senior Member

    Messages:
    532
    Likes:
    153
    @cph13

    Thanks for sharing your experience. I hope it goes well for you :)

    Tingling and warmth were the signs I was getting too. I'll reduce my dosage. I also think I should get my serum levels of b6 tested soon.
     
  18. Jarod

    Jarod Senior Member

    Messages:
    784
    Likes:
    455
    planet earth
    @arx

    I take about 400-800mg a day. about 100%-200% of the RDA. Never noticed any problems with magnesium.

    @MeSci

    Reported some troubles at one time with B6 here.
     
  19. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,436
    Likes:
    3,392
    According to http://www.acu-cell.com/acn2.html :
    I actually notice the above to be true, because I do need more Mg if I take more B1, B2, B3 and especially B6.

    A couple of months ago my uric acid was high and then I "loaded up" with 600mg of magnesium per day for about 4-6 weeks and felt so much better (my urine pH went from 4.5 to 6.5). Food intolerances, cramps and anxiety are now gone and sleep has improved.

    Now I am taking 200-400mg per day of magnesium, depending of how much of antagonists/synergists I take.

    I used to take between 30 and 50mg of B6, but now I only take 10mg of P5P instead.

    Hope this helps.

    izzy
     
    Adlyfrost and arx like this.
  20. MarkoP

    MarkoP

    Messages:
    1
    Likes:
    0
    Hey. My B6 value was measured 3 months ago. It was over 400 nmol/l when the reference range is something like
    20-120 nmol/l. My doc advised me to stop supplementing B6.

    I had been taking Jarrow B Complex for 1.5 years, 1-2 pills per day. It has 25 mgs of Vitamin B6 (as pyridoxine HCl) and 10 mgs of Vitamin B6 as pyridoxal 5-phosphate, P5P.

    As far as I know (this is not a fact) P5P is active form of B6 and should not cause neuropathy unlike pyridoxine HCl. Pyridoxal 5'-phosphate is the active coenzyme form and has the most importance in human metabolism.

    http://www.medlink.com/medlinkcontent.asp

    I still have some tingling sensations on my hands & feet. I may have to reconsider supplementing P5P as well if I don't find more concrete facts.

    /M
     
    Last edited: Oct 8, 2014

See more popular forum discussions.

Share This Page